Notes from the Nurse

Ms. Yonke - School Nurse

 Janice Yonke

Phone: 913-780-7220

Email:

Degrees and Certifications:

Janice Yonke

  • Flu Update

    Posted by Nurse Yonke on 3/5/2018

    Notes from Nurse Yonke:

    CT has had several confirmed cases of the Influenza A and B viruses over the last couple of weeks. Please keep your student home until he/she is fever-free (below 100 degrees) WITHOUT acetaminophen (Tylenol) and/or ibuprofen (Advil/Motrin) for 24 hours. These medications help reduce a fever/symptoms of the flu, but they do not get rid of the Influenza virus, so the person is still likely contagious. Please keep in mind that immunocompromised or other immunosuppressed (Chemotherapy or other immunity issues) do exist in our population at school and some homes. We need to work together to keep everyone healthy.

    It is recommended that if you have symptoms of the flu (fever, coughing, sore throat, etc) that you stay well hydrated a nd seek medical attention as soon as possible. Good handwashing, eating a well-balanced diet, getting plenty of sleep, disinfecting handles (door, faucet, toilet, light switches) and covering a cough or sneeze are very important and easy steps to help prevent the spread of the flu. Please report if your child is confirmed to have flu or strep, etc.

    Also – Please avoid giving children/teens medications containing aspirin with flu-like symptoms. Some products containing salicilates include Alka-seltzer (effervescent), Pepto Bismol, Excedrin Migraine, BenGay ointment, etc. Please check the label of any medication for warning about Reye Syndrome. Tylenol (acetaminophen), Advil/Motrin (ibuprofen) and Aleve (Naprosyn) are NOT aspirin and are ok to give with fever and flu-like symptoms.

    Comments (-1)

Recent

By Month